MAUDE Adverse Event Report: AESCULAP AG MONOPOLAR CABLE W/LG.PIN 12FEET; EQUIPMENT

AESCULAP AG MONOPOLAR CABLE W/LG.PIN 12FEET; EQUIPMENT
Model Number GK246
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with gk246 - monopolar cable w/lg.Pin 12feet.During a thoracostomy, the surgical staff heard a "pop" once the monopolar cord was attached.The cord arced and then severed into two.There was no fraying of the cord but there were sparks.The patient was draped and it occurred over the drape; the spark was quickly doused.There was a 10-minute surgical delay due to the reported event.There was no described harm to patient or surgical staff.Additional information was not provided nor available / was not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: we discovered that the end of theinstrument side is broken.However, there are no indication for a manufacturing or a design related failure.In addition we sent the product to the manufacturer.The results as follows: the manufacturing date of the product was 08/2016.The cause of the damage is arcing due to wear-related strand breakage within the cable.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: due to the constant monitoring of the compliance with our quality standards, as matters stand, a production or material defect can most likely be excluded.Conclusion and root cause is most likely wear and tear.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigation results, a capa is not necessary.

Brand Name
MONOPOLAR CABLE W/LG.PIN 12FEET
Common Device Name
EQUIPMENT
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11589537
Report Number9610612-2021-00264
Device Sequence Number4108430
Product Code FSM
UDI-Device Identifier04038653077618
UDI-Public4038653077618
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK246
Device Catalogue NumberGK246
Device Lot Number633-579
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown